Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Hyun Jong Kim 2 Articles
Clinical Characteristics of Intentional Carbon Monoxide Poisoning
Min Ki Cho, Yang Weon Kim, Kyeong Ryong Lee, Kyung Woo Lee, Jang Young Lee, Gyu Chong Cho, Junho Cho, Hyun Jong Kim, Seong Hwan Kim, Sung Phil Chung, Hahn Shick Lee
J Korean Soc Clin Toxicol. 2012;10(2):73-79.   Published online December 31, 2012
  • 81 View
  • 1 Download
AbstractAbstract PDF
Purpose: The purpose of this study was to identify the changes in the characteristics of patients with carbon monoxide (CO) poisoning, as well as the distinctive differences in intentionally exposed patients. Methods: The medical records of CO poisoning patients, who visited nine emergency departments between January 2010 and December 2011, were reviewed retrospectively. The clinical information including age, gender, hospitalization, type of discharge, cause and location of exposure, site of onset, concentration of initial blood carboxyhemoglobin (COHb), methods of treatment and presence of neurological complications was examined. The subjects were divided into an intentional and non-intentional group and the differences between them was compared. Results: A total 209 subjects were recruited. The median age was 38 years (29~49.5 years). They frequently complained of nausea and vomiting, and the most common exposures occurred in winter, normally in the home. The cause of exposure was usually fire, followed by incomplete combustion of fuels. The median initial blood COHb was 13.15%. The proportion of intentionally exposed patients was 21%. They were significantly younger, more frequently discharged against medical advice, and showed a higher initial blood COHb level (22.85%) than the non-intentional group. Conclusion: This study suggests that those with intentional CO poisoning are normally discharged against medical advice even when they have a higher initial COHb level. An adequate explanation of the delayed neurologic sequelae and short term follow-up observation is recommended for those patients with intentional exposure.
Oral vs. Intravenous Administration of N-acetylcysteine in the Acetaminophen Poisoning
Hyo Ju Chae, Nu Ga Rhee, Hyun Jong Kim, Je Sung You, Sung Phil Chung, Hahn Shick Lee
J Korean Soc Clin Toxicol. 2012;10(2):97-102.   Published online December 31, 2012
  • 76 View
  • 0 Download
AbstractAbstract PDF
Purpose: Serious acetaminophen (AAP) poisoning causes hepatotoxicity. N-acetylcysteine (NAC) is the most effective therapy for AAP poisoning and can be administered orally and intravenously (IV). Several studies have compared the efficacy of these two routes of administration and the results have been controversial. The purpose of this study was to compare the efficacy of oral and IV NAC for the prevention of hepatic toxicity in Korean patients whose serum AAP levels were higher than normal. Methods: A retrospective before/after study was performed, in which the patients presented to the emergency department with an AAP overdose from February 1995 to March 2012. A 3-day oral NAC regimen was used in the beginning, and a 20-hr intravenous regimen was then used from 2007. This study assessed the complications of an AAP overdose, such as hepatotoxicity, hepatic failure and renal failure as well as the side effects of the treatment regimen. Results: A total of 41patients was enrolled in this study. The median ALT and AST were 63 (IU/L) and 57 (IU/L) for the oral NAC treated patients, and 14 (IU/L) and 20 (IU/L) for the IV NAC treated patients (p=0.004 and p=0.001, respectively). The incidence of complications was similar in the treatment groups (p=0.399). Among the patients, 7 patients developed hepatotoxicity and were treated successfully with oral or IV NAC. Conclusion: This study suggests that IV NAC and oral NAC can prevent and successfully treat hepatic toxicity in patients whose serum AAP levels are higher than normal.

JKSCT : Journal of The Korean Society of Clinical Toxicology